Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 95, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 11, 1995, 5:14 PM EDT for New Hanover County, North Carolina. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 11, 1995, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KILM 112116 RRA
SVRILM
NCC505-129-NCZ505-112200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT TUE JUL 11 1995
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 600 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATIONS...
IN SOUTHEAST NORTH CAROLINA
...NC COASTAL WATERS COUNTY...NEW HANOVER COUNTY
IN NORTH CAROLINA
...FOR MARINE INTERESTS ON THE COASTAL WATERS FROM
...WRIGHTSVILLE BEACH TO FORT FISHER
AT 410 PM...A SEVERE THUNDERSTORM WAS MOVING THROUGH PINE VALLEY IN
WILMINGTON. THIS STORM WILL MOVE SOUTH ALONG THE COAST THROUGH 6 PM.
HEAVY RAINS WILL ACCOMPANY THIS STORM WHICH WILL CAUSE SOME STREET
FLOODING.
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
HEWITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:13 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 11, 2:13 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 215 PM EDT TUE JUL 11 1995 WK CNVRGNC EVDNT ON 17Z SFC ANAL AND IN NE ON ADAP. OUTFLO FRM THIS AM'S ACTVTY NO EVIDNT ON SFC ANAL OR ADAP...BUT CAN BE SEEN ON SAT PIX AND 88D AS TSTMS THIS AFTN. DCRSD STBLTY EVIDNT AFT TSTMS MOVD THRU THIS MORN HAS REBNDD AGN FOR DCNT AFTN INSTBLTY. MSTR STL QUITE EVDNT. AND BNDRS ABND. SHUD ONLY BE A MATTER OF TM. BLV BEST CHCS IN SE AND NE THIS AFTN. 4-7H MEAN FLO WL PUSH TSTMS TO SSE THIS EVE. S/WV EVDNT ON SAT PIX TO SWING THRU TNGT AND SHUD KP ACTVTY GOING DURNG THE NGTTM HRS. AFT THIS S/WV SWINGS THRU TNGT THIS WL ALLW HI PRES TO DOMINATE THE AREA INTO EFP. WK LO LVL GRAD FOR VRBL WNDS...WL INCRS SUM THU AS SFC HI BLDS TO OUR E. WUDNT RULE OUT ANY ACTVTY IN XTNDD PD AS LO LVL FLO TURNS MR ELY. CGG-G .MHX...NONE
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:56 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 49 min |
| Jul 11, 2:56 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 40 min |
| Jul 11, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 54 min |
| Jul 11, 3:46 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 44 min |
| Jul 11, 4:33 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 57 min |
| Jul 11, 4:39 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 36 min |
| Jul 11, 5:24 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.